Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Acceleration of convergence of a family of logarithmically convergent sequences


Author: Andrew H. Van Tuyl
Journal: Math. Comp. 63 (1994), 229-246
MSC: Primary 40A25; Secondary 65B05
DOI: https://doi.org/10.1090/S0025-5718-1994-1234428-2
MathSciNet review: 1234428
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The asymptotic behavior of several sequence transformations is investigated as $ n \to \infty $ when applied to a certain family of logarithmically convergent sequences. The transformations considered are the iterations of the transformations $ e_1^{(s)}({A_n})$ of Shanks and $ {W_n}$ of Lubkin, the $ \theta $-algorithm of Brezinski, the Levin u-and v-transforms, and generalizations of the $ \rho $-algorithm and the Neville table. Computational results are given for both real and complex sequences.


References [Enhancements On Off] (What's this?)

  • [1] P. Bjørstad, G. Dahlquist, and E. Grosse, Extrapolation of asymptotic expansions by a modified Aitken $ {\delta ^2}$-formula, BIT 8 (1981), 56-65.
  • [2] C. Brezinski, Études sur les $ \varepsilon $-et $ \rho $-algorithmes, Numer. Math. 17 (1971), 153-162. MR 0286242 (44:3455)
  • [3] -, Accélération de suites à convergence logarithmique, C. R. Acad. Sci. Paris Ser A-B 273 (1971), A727-A730.
  • [4] -, Some new convergence acceleration methods, Math. Comp. 39 (1982), 133-145. MR 658218 (83f:65003)
  • [5] T. Fessler, W. F. Ford, and D. A. Smith, HURRY: An acceleration algorithm for scalar sequences and series, ACM Trans. Math. Software 9 (1983), 346-354. MR 791970
  • [6] W. F. Ford and A. Sidi, An algorithm for a generalization of the Richardson extrapolation process, SIAM J. Numer. Anal. 24 (1987), 1212-1232. MR 909075 (89a:65006)
  • [7] D. S. Gaunt and A. J. Guttmann, Asymptotic analysis of coefficients, phase transitions and critical phenomena, Vol. 3, Series Expansions for Lattice Models (C. Domb and M. S. Green, eds.), Academic Press, New York, 1974, pp. 181-243. MR 0353911 (50:6393)
  • [8] C. Hunter and B. Guerrieri, Deducing the properties of singularities of functions from their Taylor series coefficients, SIAM J. Appl. Math. 39 (1980), 248-263. MR 588498 (82b:65015a)
  • [9] D. Levin, Development of non-linear transformations for improving convergence of sequences, Internat. J. Comput. Math. B3 (1973), 371-388. MR 0359261 (50:11716)
  • [10] D. Levin and A. Sidi, Two new classes of nonlinear transformations for accelerating the convergence of infinite integrals and series, Appl. Math. Comput. 9 (1981), 175-215. MR 650681 (83d:65010)
  • [11] S. Lubkin, A method of summing infinite series, J. Res. Nat. Bur. Standards 48 (1952), 228-254. MR 0051576 (14:500g)
  • [12] N. Osada, A convergence acceleration method for some logarithmically convergent sequences, SIAM J. Numer. Anal. 27 (1990), 178-189. MR 1034928 (91b:65002)
  • [13] D. Shanks, Non-linear transformations of divergent and slowly convergent sequences, J. Math. and Phys. 34 (1955), 1-42. MR 0068901 (16:961e)
  • [14] A. Sidi, Convergence properties of some nonlinear sequence transformations, Math. Comp. 33 (1979), 315-326. MR 514827 (81h:65003)
  • [15] -, Analysis of convergence of the T-transformation for power series, Math. Comp. 35 (1980), 833-850. MR 572860 (83d:41039)
  • [16] D. A. Smith and W. F. Ford, Acceleration of linear and logarithmic convergence, SIAM J. Numer. Anal. 16 (1979), 223-240. MR 526486 (82a:65012)
  • [17] D. A. Smith and W. F. Ford, Numerical comparisons of nonlinear convergence accelerators, Math. Comp. 38 (1982), 481-499. MR 645665 (83d:65014)
  • [18] A. Van Tuyl, Application of methods for acceleration of convergence to the calculation of singularities of transonic flows, Padé Approximants Method and its Applications to Mechanics, Lecture Notes in Phys., No. 47, Springer-Verlag, Berlin, 1976, 209-223.
  • [19] J. Wimp, Some transformations of monotone sequences, Math. Comp. 26 (1972), 251-254. MR 0303674 (46:2810)
  • [20] -, Toeplitz arrays, linear sequence transformations, and orthogonal polynomials, Numer. Math. 23 (1974), 1-17. MR 0359260 (50:11715)
  • [21] P. Wynn, On a device for computing the $ {e_m}({S_n})$ transformation, MTAC 10 (1956), 91-96. MR 0084056 (18:801e)
  • [22] -, On a Procrustean technique for numerical transformation of slowly convergent sequences and series, Proc. Cambridge Philos. Soc. 52 (1956), 663-671. MR 0081979 (18:478c)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 40A25, 65B05

Retrieve articles in all journals with MSC: 40A25, 65B05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1994-1234428-2
Keywords: Acceleration of convergence, logarithmic convergence, Levin u-transform, $ \theta $-algorithm, $ \rho $-algorithm, slowly convergent series, slowly convergent sequences, transformations of sequences
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society